Hail, Converse
- When
- August 25, 12:35 PM MST to 12:42 PM MST
- Where
- Converse County, Esterbrook
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.420, -105.350
A moist atmosphere combined with a weak disturbance to produce thunderstorms over southeast Wyoming with a couple producing some hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A moist atmosphere combined with a weak disturbance to produce thunderstorms over southeast Wyoming with a couple producing some hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 25, 12:21 PM MST, 14 minutes earlier.
XUS65 KCYS 251835 AFDCYS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 121 PM MDT TUE AUG 25 2009 .SHORT TERM...TODAY THROUGH THURSDAY... THUNDERSTORMS HAVE DEVELOPED ALONG THE LARAMIE RANGE EARLY THIS AFTERNOON AND WERE MOVING SLOWLY TO THE EAST. SOME OF THE ACTIVITY IS STILL EXPECTED TO BE STRONG THROUGH THE EVENING HOURS WITH CURRENT LAPS LIFTED INDICES AROUND -4C OVER AND EAST OF THE LARAMIE RANGE. FAVORABLE 0-6 KM SHEAR WILL ALSO BE PRESENT WITH THE 250 MB JET OVER THE CWA. IN ADDITION...PRECIPITABLE WATER VALUES WILL BE WELL ABOVE NORMAL OVER THE CWA THROUGH THE EVENING AND OVER AN INCH IN THE PANHANDLE. STORMS WILL BE SLOW MOVING AND HEAVY RAIN AND MAINLY SMALL HAIL WILL BE THE BIGGEST THREAT IN THE EASTERN CWA THROUGH THE EVENING HOURS. A SHORTWAVE TROUGH WILL MOVE SLOWLY ACROSS THE CENTRAL ROCKIES THROUGH EARLY THURSDAY EVENING. SOME SHOWERS AND THUNDERSTORMS WILL CONTINUE ALL NIGHT AND WEDNESDAY MORNING OVER THE EAST PART OF THE CWA. AREAS OF FOG WILL DEVELOP AT ELEVATIONS LESS THAN 4500 FEET MSL LATER TONIGHT AND CONTINUE THROUGH 15Z WEDNESDAY. THUNDERSTORMS WILL BECOME AT LEAST SCATTERED IN COVERAGE OVER THE EAST PART OF THE CWA WEDNESDAY AFTERNOON AND EARLY EVENING...ESPECIALLY THE PANHANDLE. HOWEVER...THE FLOW ALOFT BECOMES MORE FROM THE NORTHWEST AND NORTH LATER TONIGHT AND WEDNESDAY WITH THE ATMOSPHERE SLOWLY DRYING. THE INTENSITY AND COVERAGE OF STORMS SHOULD THEREFORE BE LESS ON WEDNESDAY AFTERNOON AND EARLY EVENING THAN THIS AFTERNOON AND EVENING OVER ALL BUT THE FAR EAST PART OF THE CWA. THE ATMOSPHERE WILL BECOME EVEN DRIER ON THURSDAY AS HEIGHTS ALOFT RISE AND A MORE STABLE NORTHERLY FLOW ALOFT IS OVER THE REGION. HIGH TEMPERATURES WILL WARM SEVERAL DEGREES FOR WEDNESDAY AND THEN AGAIN THURSDAY. MODELS ARE SIMILAR FOR THIS PART OF THE FORECAST. THE MAIN DIFFERENCE BEING ON THEIR HANDLING OF THE TIMING OF THE CURRENT UPSTREAM SHORTWAVE TROUGH AS IT MOVES ACROSS THE REGION. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY. HIGH AMPLITUDE RIDGE OVER THE WESTERN UNITED STATES WILL KEEP WEAK NORTHWEST FLOW AT UPPER LEVELS ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE...WITH DRY WEATHER FROM THURSDAY NIGHT THROUGH SATURDAY. A LARGE DEVELOPING LOW OVER THE UPPER MIDWEST WILL SWEEP A SHORT WAVE SOUTHEAST AND COLD FRONT THROUGH THE AREA SATURDAY NIGHT...PRODUCING A CHANCE OF SHOWERS OR STORMS...MAINLY OVER THE SOUTHERN MOUNTAINS AND THE LARAMIE RANGE. A SECOND UPPER LEVEL SHORT WAVE WILL MOVE SOUTHEAST ON MONDAY WITH A CHANCE OF SHOWERS OR STORMS MONDAY AFTERNOON AND EVENING. WEAK RIDGE OVER AREA TUESDAY WITH CONVECTION LIMITED TO HIGHER TERRAIN DUE TO DAYTIME HEATING. && .AVIATION...THUNDERSTORMS WILL MOVE SLOWLY EAST ACROSS THE CWA THROUGH THIS EVENING. THE ACTIVITY WILL BE MOST WIDESPREAD AND INTENSE OVER AND EAST OF THE LARAMIE RANGE THROUGH THAT TIME. SOME SHOWERS AND STORMS WILL LINGER OVER THE EAST PART OF THE CWA THROUGH WEDNESDAY MORNING. MVFR CEILINGS AND VISIBILITIES IN RAIN WILL BE ASSOCIATED WITH MANY OF THE STORMS THROUGH THE EVENING. AREAS OF IFR CEILINGS AND MVFR VISIBILITIES IN FOG WILL DEVELOP MAINLY AT ELEVATIONS BELOW 4500 FEET MSL AFTER 09Z AND CONTINUE THROUGH 15Z. A SCATTERED COVERAGE OF THUNDERSTORMS WILL AGAIN DEVELOP OVER THE EAST PART OF THE CWA WEDNESDAY AFTERNOON AND CONTINUE INTO THE EARLY EVENING. THOSE STORMS SHOULD NOT BE AS INTENSE AS THOSE OF THIS AFTERNOON AND EVENING AND ONLY BRIEF MVFR CEILINGS AND VISIBILITIES WILL BE ASSOCIATED. VFR CONDITIONS WILL BE OVER THE ENTIRE CWA WEDNESDAY EVENING THROUGH THURSDAY. && .FIRE WEATHER...THUNDERSTORMS PRODUCING WETTING RAINFALL WILL AFFECT MOST OF THE CWA THROUGH THIS EVENING. A SLOW WARMING AND DRYING OF THE ATMOSPHERE WILL THEN TAKE PLACE OVER THE REGION THROUGH THURSDAY. HIGH PRESSURE IN THE UPPER ATMOSPHERE WILL BUILD OVER THE WESTERN PART OF THE NATION DURING THAT TIME. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL BY THURSDAY. MEANWHILE...AFTER VERY GOOD OR EXCELLENT HUMIDITY RECOVERY TONIGHT...MINIMUM RELATIVE HUMIDITY VALUES WILL LOWER TO AROUND 15 PERCENT OVER THE LOWER ELEVATIONS OF CARBON AND ALBANY COUNTIES BY THURSDAY AFTERNOON. FOR THE NEXT WEEK...THE TEMPERATURES WILL REMAIN NEAR OR JUST ABOVE NORMAL WITH THE DRY AIR REMAINING OVER THE REGION. SURFACE WINDS WILL INCREASE EARLY NEXT WEEK AND MAY RAISE FIRE WEATHER CONCERNS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...WEILAND LONG TERM...EISE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 941 AM MDT TUE AUG 25 2009 NEZ003-019>021-054-055-WYZ069-070-261545- BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- CHEYENNE FOOTHILLS-PINE BLUFFS- 941 AM MDT TUE AUG 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SCATTERED COVERAGE OF THUNDERSTORMS WILL FORM ALONG THE SOUTHERN LARAMIE RANGE AND THE CHEYENNE RIDGE IN THE EARLY TO MID AFTERNOON. THE ACTIVITY WILL THEN MOVE SLOWLY TO THE NORTHEAST THROUGH THE EVENING. THE STRONGER STORMS WILL PRODUCE HEAVY RAINFALL AND SMALL HAIL. PONDING OF WATER IN LOW LYING AREAS WILL BE POSSIBLE THROUGH THE EVENING... ESPECIALLY IN THE SOUTHERN PANHANDLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE AREA ON WEDNESDAY AND NEAR THE COLORADO BORDER ON THURSDAY. A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS CAN ALSO BE EXPECTED ON SATURDAY AND SUNDAY NEAR THE COLORADO BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001-002-WYZ059>068-261545- SIOUX-DAWES-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN- 941 AM MDT TUE AUG 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON AND EVENING. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE AREA ON WEDNESDAY AND NEAR THE COLORADO BORDER ON THURSDAY. A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS CAN ALSO BE EXPECTED ON SATURDAY AND SUNDAY NEAR THE COLORADO BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1224 PM MDT TUE AUG 25 2009 WYZ059-064-067-251915- CONVERSE-NORTH LARAMIE RANGE-PLATTE- 1224 PM MDT TUE AUG 25 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY... NORTHWESTERN PLATTE AND SOUTHERN CONVERSE COUNTIES UNTIL 115 PM MDT... AT 1223 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF ESTERBROOK...OR 21 MILES NORTHWEST OF WHEATLAND. THIS STORM WAS MOVING TO THE EAST AT 10 MPH. SMALL HAIL...WIND GUSTS UP TO 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 124 AND 139. WEILAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 111 PM MDT TUE AUG 25 2009 WYZ059-064-067-252000- CONVERSE-NORTH LARAMIE RANGE-PLATTE- 111 PM MDT TUE AUG 25 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY... NORTHWESTERN PLATTE AND SOUTHERN CONVERSE COUNTIES UNTIL 200 PM MDT... AT 110 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF ESTERBROOK...OR 21 MILES NORTHWEST OF WHEATLAND. THIS STORM WAS MOVING TO THE EAST AT 10 MPH. SMALL HAIL...WIND GUSTS UP TO 50 MPH AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 99 AND 118. WEILAND
The Cheyenne radar (KCYS), 148 km away, was scanning. The volume nearest the first event began at 19:35 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2009Every state in 2009This day in weather historyWarnings in Wyoming, August 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 184200, 187212.